Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Reno, NV

July 4, 2013Churchill County, Lyon County, Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 4, 2013, 4:09 PM PDT for Churchill County, Lyon County, Washoe County, Nevada. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 4:09 PM PDT (23:09 UTC)
Expired
Jul 4, 2013, 5:00 PM PDT
In force
51 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Churchill County, NV, Lyon County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS55 KREV 042309
SVRREV
NVC001-019-031-050000-
/O.NEW.KREV.SV.W.0025.130704T2309Z-130705T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
409 PM PDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  EXTREME NORTH CENTRAL LYON COUNTY IN WESTERN NEVADA...
  EXTREME SOUTHEASTERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 500 PM PDT

* AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES 
NORTH OF FERNLEY SINK NEAR I-80...MOVING NORTHEAST AT 15 MPH. 
ANOTHER STORM WAS RAPIDLY STRENGTHENING DUE NORTH OF FERNLEY.

* LOCATIONS AFFECTED INCLUDE...FERNLEY SINK NEAR I-80 AND DESERT
  PEAK.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  53 AND 74.

TRAVELERS ON INTERSTATE 80 NORTHEAST OF FERNLEY WILL WANT TO PREPARE 
FOR BOTH HEAVY RAINS AND PONDING WATER, LARGE HAIL, AND AREAS OF 
DENSE BLOWING DUST. 

LAT...LON 3994 11889 3974 11875 3964 11911 3969 11922
      3977 11920
TIME...MOT...LOC 2307Z 241DEG 15KT 3973 11908

$$
CS
2 follow-up statements
838 
WWUS55 KREV 042331
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
431 PM PDT THU JUL 4 2013

NVC031-042338-
/O.CAN.KREV.SV.W.0025.000000T0000Z-130705T0000Z/
WASHOE NV-
431 PM PDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WASHOE
COUNTY IS CANCELLED...

THE STORM HAS MOVED EAST OF THE COUNTY.

LAT...LON 3972 11910 3980 11914 3994 11889 3974 11875
      3966 11904
TIME...MOT...LOC 2328Z 241DEG 15KT 3977 11898

$$

NVC001-019-050000-
/O.CON.KREV.SV.W.0025.000000T0000Z-130705T0000Z/
CHURCHILL NV-LYON NV-
431 PM PDT THU JUL 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR EXTREME NORTH CENTRAL LYON AND NORTHWESTERN CHURCHILL COUNTIES...

AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WITH BLOWING DUST.  
THIS STORM WAS LOCATED ALONG INTERSTATE 80 NEAR MILE MARKER 
65...MOVING NORTHEAST AT 15 MPH.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  58 AND 74.

PERIODS OF HEAVY RAIN AND PONDING WATER ARE ALSO LIKELY ON 
INTERSTATE 80.

LAT...LON 3972 11910 3980 11914 3994 11889 3974 11875
      3966 11904
TIME...MOT...LOC 2328Z 241DEG 15KT 3977 11898

$$
CS
115 
WWUS55 KREV 042356
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
456 PM PDT THU JUL 4 2013

NVC001-019-050015-
/O.EXP.KREV.SV.W.0025.000000T0000Z-130705T0000Z/
CHURCHILL NV-LYON NV-
456 PM PDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL LYON AND
NORTHWESTERN CHURCHILL COUNTIES WILL EXPIRE AT 500 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

HOWEVER...THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH AT LEAST 530 
PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND 
PERIODS OF HEAVY RAINS. WATCH FOR PONDING WATER AND FLOODED DITCHES 
ALONG INTERSTATE 80 BETWEEN FERNLEY AND THE HIGHWAY 95 EXIT.

LAT...LON 3972 11910 3980 11914 3994 11889 3974 11875
      3966 11904
TIME...MOT...LOC 2355Z 241DEG 15KT 3982 11885

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:24 PM PDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 4, 2:24 PM PDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
224 PM PDT THU JUL 4 2013

.SYNOPSIS...

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY
HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING.
THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE
TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED
MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS
BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM.

&&

.SHORT TERM...

THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS
MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN
ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE
FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON
ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY
WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN
ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS
EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF
THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN
THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO
EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING
FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS,
LARGE HAIL, AND LOCALLY HEAVY RAINFALL.

LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE
WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT
EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE
COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO
WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN
THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND
MONO COUNTIES OVER THE NEXT COUPLE OF DAYS.

WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS
ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND
PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE
RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY
WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH.
CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL
FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD

.LONG TERM...SUNDAY THROUGH THURSDAY...

A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY
CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST.
TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF
WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS
MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND
CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE
EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS
WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY
SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND
UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN
WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH
WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL
RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL
MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH
AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS
EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING
ABOUT 5 DEGREES ABOVE NORMAL. FUENTES

&&

.FIRE WEATHER...

STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH.
THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE
DAYS.  SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND
GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND
VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON.

FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR
AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT
TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW
GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON
HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE
WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS
EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL
CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY
WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES.

FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL
AFTERNOON WINDS OFF THE SIERRA.  PEAK GUSTS SATURDAY MAY REACH 30
MPH, WITH LIGHTER WINDS FOR SUNDAY.  THUNDERSTORMS CHANCES FALL TO
ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95.  OVERNIGHT
RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID
AND UPPER SLOPES. BRONG

&&

.AVIATION...

THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS.
EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON.
THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE
TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE
THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND
DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT
OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY
REDUCE VISIBILITIES.

THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT
REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT
ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE
FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS
GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS
IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE
BUILDS BACK OVER THE REGION. BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT THU JUL 4 2013

CAZ070>073-NVZ001>005-050500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH
ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL
AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE
BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA.
THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING.

ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER
THAN PREVIOUS DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY
BUT STILL REMAIN A LITTLE ABOVE AVERAGE.

THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER
OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND
MONO COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Local storm report, Jul 4, 3:12 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
312 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             2 NNE SPANISH SPRINGS   39.69N 119.71W
07/04/2013  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 1/3 INCH HAIL
            ACCUMULATING ON ALL SURFACES.

&&

MCGUIRE
Special weather statement, Jul 4, 3:21 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT THU JUL 4 2013

NVZ003-004-042315-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
321 PM PDT THU JUL 4 2013

...STRONG STORMS MOVING THROUGH SPANISH SPRINGS, NIXON, AND NEAR
PYRAMID LAKE...
...BOATERS ON PYRAMID LAKE, ESPECIALLY THE SOUTHERN HALF, ARE AT
RISK OF STRONG WINDS AND LIGHTNING...

AT 318 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPANISH SPRINGS...OR 16 MILES
NORTHEAST OF RENO...AND MOVING EAST AT 20 MPH. ANOTHER STORM WAS
LOCATED JUST SOUTH OF NIXON. THESE STORMS WILL IMPACT AREAS BETWEEN
SPANISH SPRINGS, PYRAMID LAKE, AND NIXON THROUGH 415 PM PDT.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...NIXON...SPANISH SPRINGS...SUN
  VALLEY...SUTCLIFFE...SPANISH SPRINGS AIRPORT AND VIRGINIA PEAK.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. LIGHTNING CAN STRIKE MILES
FROM THESE STORMS.

&&

LAT...LON 4000 11954 3998 11920 3971 11911 3961 11944
      3960 11979 3990 11982
TIME...MOT...LOC 2219Z 253DEG 17KT 3973 11966

CS
Special weather statement, Jul 4, 3:24 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
324 PM PDT THU JUL 4 2013

NVZ001-042330-
MINERAL AND SOUTHERN LYON COUNTIES-
324 PM PDT THU JUL 4 2013

...STRONG THUNDERSTORMS NEAR WALKER LAKE...

AT 322 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF WALKER LAKE...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...WALKER LAKE AND BALD MOUNTAIN.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3907 11840 3882 11811 3855 11868 3886 11890
TIME...MOT...LOC 2223Z 233DEG 25KT 3878 11872

TF
Special weather statement, Jul 4, 3:34 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT THU JUL 4 2013

NVZ005-042315-
NORTHERN WASHOE COUNTY-
334 PM PDT THU JUL 4 2013

...STRONG STORMS CONTINUE NORTHWEST OF GERLACH...

AT 331 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 25 MILES NORTHWEST OF GERLACH...AND MOVING
NORTHEAST AT 20 MPH. THIS STORM WILL IMPACT AREAS NORTH OF GERLACH,
NEAR FOX MOUNTAIN THROUGH 415 PM.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...FOX MOUNTAIN.

THIS STORM MAY KICK UP WINDS OVER THE BLACK ROCK DESERT. BE ALERT TO
AREAS OF BLOWING DUST.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 4091 11931 4080 11957 4088 11968 4105 11976
      4127 11931
TIME...MOT...LOC 2233Z 244DEG 19KT 4098 11955

CS
Special weather statement, Jul 4, 3:49 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
349 PM PDT THU JUL 4 2013

NVZ001-003-004-042330-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
349 PM PDT THU JUL 4 2013

...STRONG THUNDERSTORM APPROACHING LAHONTAN RESERVOIR...

AT 344 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FORT CHURCHILL STATION...
OR 17 MILES EAST OF VIRGINIA CITY...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...LAHONTAN RESERVOIR...FORT CHURCHILL
  STATION...SILVER SPRINGS...SILVER SPRINGS AIRPORT AND US 50 AT
  LYON-CHURCHILL CO LINE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3953 11917 3935 11884 3912 11931 3925 11947
TIME...MOT...LOC 2248Z 220DEG 22KT 3926 11931

TF
Special weather statement, Jul 4, 4:02 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
402 PM PDT THU JUL 4 2013

NVZ003>005-042345-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
402 PM PDT THU JUL 4 2013

...CLUSTER OF STRONG THUNDERSTORMS HEADING TOWARD PYRAMID LAKE...

AT 357 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
HERLONG TO VIRGINIA PEAK...AND MOVING EAST AT 20 MPH. THESE STORMS
WILL IMPACT MUCH OF PYRAMID LAKE THROUGH 5 PM.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL
OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...NIXON...PYRAMID LAKE...SAND PASS...
SUTCLIFFE...THE NEEDLE ROCKS.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 4037 11953 3977 11908 3968 11954 4027 11999
TIME...MOT...LOC 2301Z 255DEG 19KT 4022 11981 3978 11948

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:22 PM PDTSpecial Weather StatementREV38 min
Jul 3, 5:59 PM PDTSpecial Weather StatementREV31 min
Jul 3, 6:33 PM PDTFlash Flood WarningREVLyon3 hr
Jul 3, 6:43 PM PDTSpecial Weather StatementREVWashoe62 min
Jul 3, 7:15 PM PDTSevere Thunderstorm WarningREVWashoe45 min
Jul 3, 7:36 PM PDTSpecial Weather StatementREVStorey24 min
Jul 3, 7:59 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 3, 8:34 PM PDTSpecial Weather StatementREVPershing56 min
Jul 4, 12:23 PM PDTSpecial Weather StatementREVDouglas22 min
Jul 4, 12:33 PM PDTSpecial Weather StatementREV42 min
Jul 4, 12:38 PM PDTSevere Thunderstorm WarningREVDouglas37 min
Jul 4, 1:15 PM PDTSpecial Weather StatementREVMineral60 min
Jul 4, 1:37 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon, Mineral23 min
Jul 4, 1:43 PM PDTSpecial Weather StatementREVDouglas, Lyon47 min
Jul 4, 1:52 PM PDTSevere Thunderstorm WarningREVWashoe38 min
Jul 4, 1:59 PM PDTSpecial Weather StatementREVWashoe46 min
Jul 4, 2:15 PM PDTSevere Thunderstorm WarningREVLyon, Mineral45 min
Jul 4, 2:25 PM PDTSevere Thunderstorm WarningREVWashoe50 min
Jul 4, 2:49 PM PDTSpecial Weather StatementREVStorey56 min
Jul 4, 2:50 PM PDTSevere Thunderstorm WarningREVLyon25 min
Jul 4, 2:54 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon36 min
Jul 4, 3:21 PM PDTSpecial Weather StatementREVStorey54 min
Jul 4, 3:24 PM PDTSpecial Weather StatementREVMineral66 min
Jul 4, 3:24 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey, Washoe51 min
Jul 4, 3:34 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 4, 3:36 PM PDTSevere Thunderstorm WarningREVMineral24 min
Jul 4, 3:49 PM PDTSpecial Weather StatementREVLyon41 min
Jul 4, 4:02 PM PDTSpecial Weather StatementREV43 min
Jul 4, 4:21 PM PDTBlowing Dust AdvisoryREVChurchill, Lyon, Pershing, Washoe3 hr
Jul 4, 4:39 PM PDTSevere Thunderstorm WarningREVWashoe51 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.